MAUDE Adverse Event Report: ST. JUDE MEDICAL SWARTZ BRAIDED INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL SWARTZ BRAIDED INTRODUCER; INTRODUCER, CATHETER
Model Number 406853
Medical Device Problem Codes Fracture (1260); Stretched (1601)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission. .
 
Event or Problem Description
During a pulmonary vein isolation procedure, the device was placed into the patient and after removing the dilator, the soft tip of the sheath was noted to be flared.Additionally, the shaft of the introducer fractured just above the hub.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
The reported event of sheath fracture and soft gray tip damage was confirmed.The sheath had been torn just distal to the hemostasis hub; the sheath tubing remained attached.The sheath soft gray tip was flared.The cause of the sheath fracture and soft gray tip damage is consistent with damage during use.

Brand Name
SWARTZ BRAIDED INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key11143042
Report Number3005334138-2021-00006
Device Sequence Number2231480
Product Code DYB
UDI-Device Identifier05414734202985
UDI-Public05414734202985
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K052644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number406853
Device Catalogue Number406853
Device Lot Number7595064
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1